Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2015, 5:29 PM CDT for LaMoure County, North Dakota. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 5:29 PM CDT (22:29 UTC)
- Expired
- Aug 7, 2015, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 124 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:45 PM CDT | HAIL 1.25 | 12 Ese Marion, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446
WUUS53 KBIS 072229
SVRBIS
NDC045-072300-
/O.NEW.KBIS.SV.W.0166.150807T2229Z-150807T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
529 PM CDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAMOURE COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 600 PM CDT
* AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARION...OR
26 MILES SOUTHWEST OF VALLEY CITY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LAMOURE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4651 9803 4651 9833 4663 9833 4663 9804
TIME...MOT...LOC 2229Z 251DEG 22KT 4659 9825
HAIL...1.00IN
WIND...60MPH
$$
JONES3 follow-up statements
966
WWUS53 KBIS 072236
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI AUG 7 2015
NDC045-072300-
/O.CON.KBIS.SV.W.0166.000000T0000Z-150807T2300Z/
LAMOURE ND-
536 PM CDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN LAMOURE COUNTY...
AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LITCHVILLE...OR 25 MILES SOUTH OF VALLEY CITY...MOVING EAST AT 25
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LAMOURE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4651 9803 4651 9828 4663 9828 4663 9804
TIME...MOT...LOC 2235Z 262DEG 23KT 4658 9818
HAIL...1.75IN
WIND...60MPH
$$
JONES539
WWUS53 KBIS 072246
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
546 PM CDT FRI AUG 7 2015
NDC045-072300-
/O.CON.KBIS.SV.W.0166.000000T0000Z-150807T2300Z/
LAMOURE ND-
546 PM CDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN LAMOURE COUNTY...
AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF LITCHVILLE...OR 24 MILES SOUTH OF VALLEY CITY...MOVING EAST AT 25
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LAMOURE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4651 9803 4651 9816 4663 9816 4663 9804
TIME...MOT...LOC 2245Z 261DEG 20KT 4657 9810
HAIL...1.75IN
WIND...60MPH
$$
JONES028
WWUS53 KBIS 072256
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT FRI AUG 7 2015
NDC045-072306-
/O.EXP.KBIS.SV.W.0166.000000T0000Z-150807T2300Z/
LAMOURE ND-
556 PM CDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMOURE COUNTY
WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4651 9803 4651 9816 4663 9816 4663 9804
TIME...MOT...LOC 2254Z 251DEG 22KT 4657 9810
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:59 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 2:59 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT FRI AUG 7 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 207 PM CDT FRI AUG 7 2015 THE MAIN FORECAST ISSUES IN THE SHORT TERM PERIOD ARE THUNDERSTORMS CHANCES THIS AFTERNOON/EVENING AND AGAIN ON SATURDAY. CURRENTLY...FRONTAL BOUNDARY EXTENDS FROM AROUND CARRINGTON TO LINTON. AHEAD OF THE FRONTAL BOUNDARY THE ATMOSPHERE HAS BECOME QUITE UNSTABLE WITH MLCAPES AROUND 2000 J/KG FROM THE FAR SOUTH CENTRAL INTO THE SOUTHERN JAMES RIVER VALLEY. BULK SHEAR AROUND 40 KNOTS OR GREATER REMAINS IN THIS SAME GENERAL AREA...ALONG THE SOUTH DAKOTA BORDER. LATEST ITERATIONS OF THE RAP/HRRR CONTINUE TO INDICATE CONVECTION THIS AFTERNOON...MAINLY FROM AROUND ASHLEY EAST TO EDGELEY AND ELLENDALE. WILL NEED TO MONITOR FOR A FEW STRONG TO POSSIBLY SEVERE STORMS IF CONVECTION SHOULD DEVELOP. POTENTIAL WILL EXIST FOR SOME VERY HEAVY RAIN AS WELL...BUT THINK A PROGRESSIVE FORWARD MOVEMENT SHOULD LIMIT FLASH FLOODING THREAT. AREAL COVERAGE IS EXPECTED TO BE LIMITED WITH BEST CHANCES OF CONVECTION FROM MID TO LATE AFTERNOON...BEFORE MOVING OUT OF THE FORECAST AREA. WILL CONTINUE WITH SLIGHT CHANCE POPS OVER THE FAR SOUTH CENTRAL INTO THE SOUTHERN JAMES RIVER VALLEY THIS AFTERNOON AND EARLY EVENING. SOME LIMITED INSTABILITY REMAINS ALOFT TONIGHT...BUT MID LEVELS OF THE ATMOSPHERE DRY OUT...SO WILL KEEP THE DRY FORECAST AFTER EARLY EVENING. MODELS ARE IN GENERAL AGREEMENT IN BRINGING ANOTHER SHORTWAVE TROUGH INTO THE NORTHERN PLAINS ON SATURDAY...HOWEVER THE TREND HAS BEEN TO SLOW THINGS DOWN. WE HAVE NOW LIMITED PRECIPITATION CHANCES IN THE MORNING TO THE FAR SOUTHWEST...SPREADING INTO THE SOUTHWEST AND SOUTH CENTRAL ALONG AND SOUTH OF THE INTERSTATE DURING THE AFTERNOON. COOLER TEMPERATURES IN THE WAKE OF THE DEPARTING CANADIAN SYSTEM WILL PRECLUDE THUNDER IN THE MORNING AND POSSIBLY THROUGH THE DAY SATURDAY...BUT DID KEEP A MENTION OF ISOLATED AFTERNOON THUNDER. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 207 PM CDT FRI AUG 7 2015 THE LONG TERM APPEARS WARM WITH OF AND ON CHANCES FOR THUNDERSTORMS. SUNDAY...THE 12 UTC MODELS ARE IN FAIRLY GOOD AGREEMENT THAT SOUTHERN NORTH DAKOTA WILL SEE SOME THUNDERSTORMS THROUGH THE DAY. THE GFS IS AND SREF ARE A BIT FURTHER SOUTH THAN THE CANADIAN AND ECMWF. UTILIZED A BLEND OF THE MODELS...WHICH GENERALLY PUT PRECIPITATION ALONG AND SOUTH OF I94. FOR THE BEGINNING OF NEXT WEEK AN UPPER LEVEL RIDGE IS EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS. THIS WILL BRING NORTH DAKOTA WARMER TEMPERATURES. PRECIPITATION WISE THERE IS A LOT OF UNCERTAINTY WITHIN THE MODELS NEXT WEEK. THE GFS SHOWERS A POTENT LOW BREAKING THROUGH THE RIDGE AND THE ECMWF MAINTAINS A RIDGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 207 PM CDT FRI AUG 7 2015 VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. SCATTERED THUNDERSTORMS POSSIBLE OVER SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO EARLY EVENING...WILL MENTION A VCTS AT KJMS 21-01 UTC. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWH LONG TERM...AJ AVIATION...TWH
Hazardous weather outlook, Aug 7, 3:04 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT FRI AUG 7 2015 NDZ025-036-037-046>048-050-051-080815- FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 304 PM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A FEW COULD BE STRONG TO SEVERE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 94. THE CHANCE OF THUNDERSTORMS RETURNS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH DAKOTA TODAY. NDZ001>005-009>013-017>023-031>035-040>045-080815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX- 304 PM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 94. THE CHANCE OF THUNDERSTORMS RETURNS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH DAKOTA TODAY. TWH/AJ
In the hours before
Local storm report, Aug 7, 4:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 17 ESE ASHLEY 45.95N 99.04W
08/07/2015 E1.00 INCH MCINTOSH ND TRAINED SPOTTER
HAIL STARTED AT 445 PM AND LASTED TO 450 PM. MOST HAIL
WAS PEA SIZED WITH A FEW QUARTER SIZED.
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 59 min |
| Aug 7, 6:01 PM CDT | Special Weather Statement | BIS | Dickey | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.